Alert archive / Washington / Red Flag Warnings in 2008

Red Flag Warning 4, NWS Spokane, WA

July 9, 2008

NWS Spokane, WA issued this red flag warning at Jul 9, 2008, 2:57 PM PDT. It took effect at Jul 10, 2008, 6:21 AM PDT. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 9, 2008, 2:57 PM PDT (21:57 UTC)
In effect from
Jul 10, 2008, 6:21 AM PDT
Expired
Jul 10, 2008, 8:00 PM PDT
In force
14 hr
Issued by
NWS Spokane, WA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS86 KOTX 092157
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
257 PM PDT WED JUL 9 2008


WAZ673-100600-
/O.NEW.KOTX.FW.W.0003.080709T2157Z-080710T0400Z/
/O.NEW.KOTX.FW.W.0004.080710T1900Z-080711T0300Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
257 PM PDT WED JUL 9 2008

...RED FLAG WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING 
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...
...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM PDT THURSDAY 
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. A RED
FLAG WARNING IS ALSO IN EFFECT FROM 12 PM TO 8 PM PDT THURSDAY.

BREEZY NORTHWEST WINDS ON THE WATERVILLE PLATEAU WILL SPREAD INTO
THE WESTERN COLUMBIA BASIN INCLUDING THE MOSES LAKE AND EPHRATA
AREAS EARLY THIS EVENING. THIS IN COMBINATION WITH RELATIVE
HUMIDITY READINGS NEAR 15 PERCENT WILL LEAD TO RED FLAG
CONDITIONS.

WINDS WILL AGAIN INCREASE THURSDAY AFTERNOON AND BECOME MORE
WIDESPREAD OVER THE ENTIRE COLUMBIA BASIN BEHIND A DRY COLD FRONT
PASSAGE. WEST TO NORTHWEST WINDS WILL BECOME BREEZY TO LOCALLY
WINDY...WITH RELATIVE HUMIDITY READINGS NEAR 15 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. 

$$

WAZ677-684-100600-
/O.NEW.KOTX.FW.W.0004.080710T1900Z-080711T0300Z/
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
257 PM PDT WED JUL 9 2008

...RED FLAG WARNING IN EFFECT FROM 12 PM TO 8 PM PDT THURSDAY 
FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM 12 PM TO 8 PM PDT THURSDAY. 

WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST INTO THE EARLY
EVENING HOURS BEHIND A DRY COLD FRONT PASSAGE. LOCATIONS
AFFECTED BY THIS WARNING INCLUDE THE WENATCHEE...ENTIAT...METHOW...AND
OKANOGAN VALLEYS AS WELL AS LAKE CHELAN. WEST TO NORTHWEST WINDS WILL
BECOME BREEZY TO LOCALLY WINDY. THE EXCEPTION IS THE OKANOGAN
VALLEY WHERE THE WIND DIRECTION WILL BE FROM THE NORTH TO
NORTHWEST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. 

$$
5 follow-up statements
000 
WWUS86 KOTX 100405
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
905 PM PDT WED JUL 9 2008

WAZ673-101215-
/O.EXP.KOTX.FW.W.0003.000000T0000Z-080710T0400Z/
/O.CON.KOTX.FW.W.0004.080710T1900Z-080711T0300Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
905 PM PDT WED JUL 9 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM PDT
THURSDAY FOR BREEZY CONDITIONS AND LOW RH...
...RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS EVENING...

THIS EVENINGS RED FLAG WARNING WILL EXPIRE AT 9 PM PDT THIS
EVENING. 

ANOTHER RED FLAG WARNING REMAINS IN EFFECT FROM NOON TO 8 PM PDT
THURSDAY.

WINDS WILL REMAIN BREEZY OVER THE WATERVILLE PLATEAU AND GRANT
COUNTY THROUGH THIS EVENING...HOWEVER...RELATIVE HUMIDITIES HAVE
RECOVERED ABOVE CRITICAL THRESHOLDS FOR THE NIGHT.

WINDS WILL AGAIN INCREASE THURSDAY AFTERNOON AND BECOME MORE
WIDESPREAD OVER THE ENTIRE COLUMBIA BASIN BEHIND A DRY COLD FRONT
PASSAGE. WEST TO NORTHWEST WINDS WILL BECOME BREEZY TO LOCALLY
WINDY...WITH RELATIVE HUMIDITY READINGS NEAR 15 PERCENT.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. 

$$

WAZ677-684-101215-
/O.CON.KOTX.FW.W.0004.080710T1900Z-080711T0300Z/
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
905 PM PDT WED JUL 9 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM PDT
THURSDAY...

A RED FLAG WARNING REMAINS IN EFFECT FROM 12 PM TO 8 PM PDT
THURSDAY. 

WINDS WILL INCREASE THURSDAY AFTERNOON AND PERSIST INTO THE EARLY
EVENING HOURS BEHIND A DRY COLD FRONT PASSAGE. LOCATIONS AFFECTED
BY THIS WARNING INCLUDE THE WENATCHEE...ENTIAT...METHOW...AND
OKANOGAN VALLEYS AS WELL AS LAKE CHELAN. WEST TO NORTHWEST WINDS
WILL BECOME BREEZY TO LOCALLY WINDY. THE EXCEPTION IS THE
OKANOGAN VALLEY WHERE THE WIND DIRECTION WILL BE FROM THE NORTH
TO NORTHWEST.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KOTX 101321
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
621 AM PDT THU JUL 10 2008

WAZ686-110000-
/O.EXA.KOTX.FW.W.0004.080710T1900Z-080711T0300Z/
EAST WASHINGTON NORTHEAST (ZONE 686)-
621 AM PDT THU JUL 10 2008

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING FOR SPOKANE AND NORTHEAST LINCOLN COUNTIES DUE TO STRONG WINDS 
AND LOW RELATIVE HUMIDITY LEVELS...

THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A RED FLAG
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO 8 PM PDT THIS
EVENING. 

WINDS WILL INCREASE THIS AFTERNOON AND PERSIST INTO THE EARLY
EVENING HOURS BEHIND THE PASSAGE OF A DRY COLD FRONT. SOUTHWEST
WINDS OF 15 TO 25 MPH ARE EXPECTED WITH GUSTS UP TO 35 MPH. THESE
WIND SPEEDS WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY LEVELS
POTENTIALLY LEADING TOWARD HAZARDOUS FIRE WEATHER CONDITIONS. THIS
WARNING INCLUDES MUCH OF THE SPOKANE AREA...THE WEST PLAINS...AND
THE TURNBULL WILDLIFE REFUGE. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WAZ677-684-110000-
/O.CON.KOTX.FW.W.0004.080710T1900Z-080711T0300Z/
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
621 AM PDT THU JUL 10 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY LEVELS...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING. 

WINDS WILL INCREASE THIS AFTERNOON AND PERSIST INTO THE EARLY
EVENING HOURS BEHIND THE PASSAGE OF A DRY COLD FRONT. WEST TO
NORTHWEST WINDS WILL INCREASE TO 15 TO 25 MPH WITH GUSTS
APPROACHING 40 MPH. IN THE OKANOGAN VALLEY THE PREVAILING WIND
DIRECTION WILL BE OUT OF THE NORTH TO NORTHWEST. THESE WIND SPEEDS
WILL COMBINE WITH VERY LOW RELATIVE HUMIDITY LEVELS POTENTIALLY
LEADING TOWARD HAZARDOUS FIRE WEATHER CONDITIONS. LOCATIONS
AFFECTED BY THIS WARNING INCLUDE THE WENATCHEE...ENTIAT...METHOW...AND
OKANOGAN VALLEYS AS WELL AS THE LAKE CHELAN AREA.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WAZ673-110000-
/O.CON.KOTX.FW.W.0004.080710T1900Z-080711T0300Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
621 AM PDT THU JUL 10 2008

...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING DUE TO STRONG WINDS AND LOW RELATIVE HUMIDITY LEVELS...

A RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM PDT
THIS EVENING. 

WINDS WILL INCREASE THIS AFTERNOON AND PERSIST INTO THE EARLY
EVENING HOURS BEHIND THE PASSAGE OF A DRY COLD FRONT. LOCATIONS
AFFECTED BY THIS WARNING INCLUDE MUCH OF THE COLUMBIA BASIN
INCLUDING THE MOSES LAKE AREA...RITZVILLE...THE WATERVILLE
PLATEAU...AND THE GRAND COULEE REGION. SOUTHWEST TO WEST WINDS
WILL INCREASE TO 15 TO 25 MPH WITH GUSTS APPROACHING 35 TO 40 MPH
DURING THE AFTERNOON. THESE WIND SPEEDS WILL COMBINE WITH VERY LOW
RELATIVE HUMIDITY LEVELS POTENTIALLY LEADING TOWARD HAZARDOUS FIRE
WEATHER CONDITIONS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KOTX 102044
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
144 PM PDT THU JUL 10 2008

WAZ677-684-110300-
/O.CON.KOTX.FW.W.0004.000000T0000Z-080711T0300Z/
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
144 PM PDT THU JUL 10 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR THE OKANOGAN/METHOW VALLEYS...AS WELL AS THE WEST CENTRAL
CASCADE VALLEYS INCLUDING THE WENATCHEE AREA.

THE PASSAGE OF A DRY COLD FRONT EARLY TODAY HAS CAUSED WINDY AND
DRY CONDITIONS OVER THE REGION...LEADING TO A HEIGHTENED POTENTIAL
FOR HAZARDOUS FIRE WEATHER CONDITIONS.

FOR THE OKANOGAN/METHOW VALLEYS...NORTHWEST WINDS OF 15 TO 25 MPH
WILL BE COMMON THIS AFTERNOON...WITH GUSTS UP TO 35 MPH. WINDS
WILL LIKELY BE STRONGEST BETWEEN THE HOURS OF 3 PM AND 6 PM. FOR
THE OROVILLE AND TONASKET AREAS...CHANNELING THROUGH THE RIVER
VALLEY MAY PRODUCE SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP
TO 50 MPH. RELATIVE HUMIDITY LEVELS BETWEEN 12 AND 15 PERCENT WILL
BE COMMON LATE THIS AFTERNOON AND EARLY THIS EVENING.

FOR THE WEST CENTRAL CASCADE VALLEYS...INCLUDING THE WENATCHEE AND
LAKE CHELAN AREAS...WEST WINDS OF 20 TO 30 MPH AND RELATIVE
HUMIDITY LEVELS BETWEEN 15 AND 20 PERCENT WILL BE COMMON. THE
STRONGEST WINDS BEING CHANNELED THROUGH THE WENATCHEE RIVER
VALLEY...WITH LOCALIZED GUSTS OF 40 MPH WILL BE POSSIBLE BETWEEN
4 PM AND 8 PM.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WAZ673-686-110300-
/O.CON.KOTX.FW.W.0004.000000T0000Z-080711T0300Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
144 PM PDT THU JUL 10 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS
EVENING...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR THE NORTHERN COLUMBIA AS WELL AS SPOKANE COUNTY.

WINDY CONDITIONS COMBINED WITH RELATIVE HUMIDITY LEVELS AROUND 
15 PERCENT WILL LEAD TO A HEIGHTENED POTENTIAL FOR HAZARDOUS FIRE
WEATHER CONDITIONS. WINDS WILL GRADUALLY SUBSIDE THIS EVENING AND
RELATIVE HUMIDITY LEVELS WILL SLOWLY INCREASE AROUND SUNSET.

WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE THROUGH THE
MIDDLE OF THE EVENING. SUSTAINED WINDS OF 15 TO 25 MPH WILL BE
COMMON IN THE MOSES LAKE...RITZVILLE...DAVENPORT...SPOKANE...AND
MANSFIELD AREAS. THE STRONGEST WIND GUSTS WILL LIKELY OCCUR THIS
AFTERNOON OVER THE WATERVILLE PLATEAU...AND OVER PORTIONS OF THE
WEST PLAINS...WEST OF SPOKANE. GUSTS UP TO 40 MPH WILL BE POSSIBLE
IN THESE WIND PRONE AREAS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KOTX 102049 CCA
RFWOTX

RED FLAG WARNING...CORRECTED TO ADD WINDS AND RH TO BULLET
NATIONAL WEATHER SERVICE SPOKANE WA
144 PM PDT THU JUL 10 2008

WAZ677-684-110300-
/O.CON.KOTX.FW.W.0004.000000T0000Z-080711T0300Z/
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
144 PM PDT THU JUL 10 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING 
FOR A COMBINATION OF WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR THE OKANOGAN/METHOW VALLEYS...AS WELL AS THE WEST CENTRAL
CASCADE VALLEYS INCLUDING THE WENATCHEE AREA.

THE PASSAGE OF A DRY COLD FRONT EARLY TODAY HAS CAUSED WINDY AND
DRY CONDITIONS OVER THE REGION...LEADING TO A HEIGHTENED POTENTIAL
FOR HAZARDOUS FIRE WEATHER CONDITIONS.

FOR THE OKANOGAN/METHOW VALLEYS...NORTHWEST WINDS OF 15 TO 25 MPH
WILL BE COMMON THIS AFTERNOON...WITH GUSTS UP TO 35 MPH. WINDS
WILL LIKELY BE STRONGEST BETWEEN THE HOURS OF 3 PM AND 6 PM. FOR
THE OROVILLE AND TONASKET AREAS...CHANNELING THROUGH THE RIVER
VALLEY MAY PRODUCE SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP
TO 50 MPH. RELATIVE HUMIDITY LEVELS BETWEEN 12 AND 15 PERCENT WILL
BE COMMON LATE THIS AFTERNOON AND EARLY THIS EVENING.

FOR THE WEST CENTRAL CASCADE VALLEYS...INCLUDING THE WENATCHEE AND
LAKE CHELAN AREAS...WEST WINDS OF 20 TO 30 MPH AND RELATIVE
HUMIDITY LEVELS BETWEEN 15 AND 20 PERCENT WILL BE COMMON. THE
STRONGEST WINDS BEING CHANNELED THROUGH THE WENATCHEE RIVER
VALLEY...WITH LOCALIZED GUSTS OF 40 MPH WILL BE POSSIBLE BETWEEN
4 PM AND 8 PM.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

WAZ673-686-110300-
/O.CON.KOTX.FW.W.0004.000000T0000Z-080711T0300Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
144 PM PDT THU JUL 10 2008

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING 
FOR A COMBINATION OF WINDS AND LOW RELATIVE HUMIDITY...

A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM PDT THIS EVENING
FOR THE NORTHERN COLUMBIA AS WELL AS SPOKANE COUNTY.

WINDY CONDITIONS COMBINED WITH RELATIVE HUMIDITY LEVELS AROUND 
15 PERCENT WILL LEAD TO A HEIGHTENED POTENTIAL FOR HAZARDOUS FIRE
WEATHER CONDITIONS. WINDS WILL GRADUALLY SUBSIDE THIS EVENING AND
RELATIVE HUMIDITY LEVELS WILL SLOWLY INCREASE AROUND SUNSET.

WINDS WILL INCREASE LATE THIS AFTERNOON AND CONTINUE THROUGH THE
MIDDLE OF THE EVENING. SUSTAINED WINDS OF 15 TO 25 MPH WILL BE
COMMON IN THE MOSES LAKE...RITZVILLE...DAVENPORT...SPOKANE...AND
MANSFIELD AREAS. THE STRONGEST WIND GUSTS WILL LIKELY OCCUR THIS
AFTERNOON OVER THE WATERVILLE PLATEAU...AND OVER PORTIONS OF THE
WEST PLAINS...WEST OF SPOKANE. GUSTS UP TO 40 MPH WILL BE POSSIBLE
IN THESE WIND PRONE AREAS.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS86 KOTX 110303
RFWOTX

RED FLAG WARNING
NATIONAL WEATHER SERVICE SPOKANE WA
803 PM PDT THU JUL 10 2008


WAZ677-684-110415-
/O.EXP.KOTX.FW.W.0004.000000T0000Z-080711T0300Z/
EAST WASHINGTON CENTRAL CASCADE VALLEYS (ZONE 677)-
EAST WASHINGTON OKANOGAN/METHOW VALLEYS (ZONE 684)-
803 PM PDT THU JUL 10 2008

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. WHILE WINDS WILL
REMAIN BREEZY THROUGH THE REST OF THE EVENING...RELATIVE
HUMIDITIES ARE RECOVERING TO ABOVE CRITICAL THRESHOLDS.

$$

WAZ673-686-110415-
/O.EXP.KOTX.FW.W.0004.000000T0000Z-080711T0300Z/
EAST WASHINGTON NORTHERN COLUMBIA BASIN (ZONE 673)-
EAST WASHINGTON NORTHEAST (ZONE 686)-
803 PM PDT THU JUL 10 2008

...RED FLAG WARNING WILL EXPIRE AT 8 PM PDT THIS EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. WHILE WINDS WILL
REMAIN BREEZY THROUGH THE REST OF THE EVENING...RELATIVE
HUMIDITIES ARE RECOVERING TO ABOVE CRITICAL THRESHOLDS. 


$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Spokane, WA wrote its last area forecast discussion before this red flag warning went out at Jul 9, 2:24 PM PDT, 33 minutes earlier.

Area forecast discussion, Jul 9, 2:24 PM PDT, 33 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
224 PM PDT WED JUL 9 2008

.SYNOPSIS...A DRY WEATHER PATTERN WILL CONTINUE THROUGH THE
WEEKEND OVER THE PACIFIC NORTHWEST. A COLD FRONT WILL MOVE
THROUGH WASHINGTON AND NORTHERN IDAHO LATE TONIGHT BRINGING
COOLER TEMPERATURES TO THE REGION TOMORROW. GUSTY WINDS WILL
ALSO FOLLOW THE PASSAGE OF THE FRONT TOMORROW AFTERNOON.

&&

.DISCUSSION...
THE MAIN FORECAST CONCERN TONIGHT AND TOMORROW WILL BE THE
POTENTIAL FOR LOCALLY WINDY CONDITIONS TOMORROW AFTERNOON. WINDS
AND LOW RELATIVE HUMIDITY LEVELS WILL BRING A HEIGHTENED FIRE
DANGER. NAILING DOWN THE MOST LIKELY AREAS TO EXPERIENCE RED FLAG
CONDITIONS IS THE BIGGEST CHALLENGE.

TONIGHT...WEATHER SENSORS AT EPHRATA...MOSES LAKE AND DOUGLAS ARE
FLIRTING WITH WIND AND LOW RH CRITERIA AS OF 20Z. EVEN THOUGH
SUSTAINED WINDS OF 15KTS WILL BE RELATIVELY LOCALIZED LATE THIS
AFTERNOON AND EARLY THIS EVENING...WE WILL BE ISSUING A RED FLAG
WARNING FOR THE WESTERN PORTION OF FIRE WEATHER ZONE 673...WHICH
INCLUDES THE WESTERN UPPER BASIN. THE TIGHT PRESSURE AND THERMAL
GRADIENT ACROSS THE CASCADES THIS AFTERNOON POINTS TO GUSTY WINDS
THROUGH THE EVENING HOURS AS THE MARINE AIR SPILLS THROUGH THE
CASCADE PASSES THIS EVENING. /GKOCH

TOMORROW...THE POTENTIAL FOR RED FLAG CONDITIONS WILL BE MORE
PROLIFIC TOMORROW BEHIND A VIGOROUS DRY COLD FRONT. MODEL CROSS
SECTIONS FROM THE GFS FORECAST THE POTENTIAL FOR WINDY CONDITIONS
ALONG THE EAST SLOPES OF THE CASCADES. THE MODEL SHOWS A
PRONOUNCED DRYING COINCIDENT WITH A DEEP LAYER OF SUBSIDENCE. A
MID LEVEL INVERSION JUST ABOVE THE ELEVATION OF THE CASCADE CREST
SUGGESTS THE POTENTIAL FOR EFFICIENT DOWNWARD MOMENTUM TRANSFER
TOMORROW AFTERNOON. LOCALIZED GUSTS OF 35 TO 40 MPH WILL BE
POSSIBLE OVER PORTIONS OF THE WATERVILLE PLATEAU AND AROUND THE
WENATCHEE AREA WITH THIS MOUNTAIN WAVE ACTIVITY. ANOTHER WINDY
SPOT WILL LIKELY BE THE OKANOGAN VALLEY. MODEST COLD AIR ADVECTION
FROM THE NORTH COUPLED WITH STEEP LOW LEVEL LAPSE RATES WILL
CONTRIBUTE TO GUSTS OF 30 TO 35 MPH CHANNELING THROUGH THE
OKANOGAN VALLEY. RED FLAG WARNINGS WILL BE ISSUED FOR THE
WENATCHEE/LAKE CHELAN AREA...THE OKANOGAN VALLEY...THE WATERVILLE
PLATEAU...AND THE COLUMBIA BASIN. IN ADDITION TO THE HEIGHTENED
FIRE THREAT...AREAS OF BLOWING DUST WILL BE POSSIBLE WHERE FIELDS
HAVE RECENTLY BEEN WORKED OVER. /GKOCH

SATURDAY...WINDS WILL BE LESS SIGNIFICANT ON SATURDAY. THE SURFACE
PRESSURE GRADIENT WILL RELAX ACROSS EASTERN WASHINGTON. A MORE TYPICAL
DRAINAGE WIND IS LIKELY SATURDAY EVENING IN THE WENATCHEE AREA AND
ALONG THE EAST SLOPES OF THE CASCADES. /GKOCH

SATURDAY NIGHT THROUGH WEDNESDAY...MODELS IN GOOD AGREEMENT OF THE
RIDGE SHIFTING EAST SATURDAY NIGHT AND OPENING UP THE PAC NW TO
BROAD SOUTHWESTERLY FLOW. GFS STILL HOLDING ON TO THE IDEA OF A
WAVE AND ASSOCIATED COLD FRONT MOVING ACROSS EASTERN WA AND NORTH
ID SUNDAY. THE BULK OF THE ENERGY REMAINS TO THE NORTH AND THE
ATMOSPHERE REMAINS VERY DRY. TOOK OUT THE MENTION OF SHOWERS AND
JUST KEPT THUNDER IN FOR THE MOUNTAINS OF NORTH IDAHO...BUT THINK
EVEN THAT IS A STRETCH AS THE ATMOSPHERE IS SO DRY AND NOT THAT
UNSTABLE. BUMPED UP WINDS A BIT FOR SUNDAY TO THE 10-15 MPH RANGE. DID
NOT MAKE MANY CHANGES TO THE FORECAST...KEPT THE THUNDER TREAT IN
FOR NORTH IDAHO AND NOW IT LOOKS LIKE ANOTHER TROUGH WILL MOVE ACROSS
IN THE WED/THUR TIME FRAME. TEMPERATURES WILL START OUT SUNDAY AT
OR SLIGHTLY ABOVE AVERAGE AND THEN LOWER TO AT OR A FEW DEGREES
BELOW AVERAGE FOR THIS TIME OF THE YEAR. /NISBET

&&

.AVIATION...
A DRY COLD FRONT WILL PUSH THROUGH THE INLAND NORTHWEST BETWEEN 09Z
AND 15Z. LOCALLY WINDY CONDITIONS ARE EXPECTED IN THE ELLENSBURG AND
WENATCHEE AREAS LATE THIS AFTERNOON AND EARLY THIS EVENING AHEAD OF
THE COLD FRONT...AND AGAIN BY MID MORNING THURSDAY. GUSTS TO 30 MPH
ARE POSSIBLE. LOCALIZED VISIBILITY RESTRICTIONS MAY BE ENCOUNTERED
10-20 MILES NORTH OF WENATCHEE NEAR A WILDFIRE BURNING EAST OF THE
COLUMBIA RIVER. /GKOCH

&&

.PRELIMINARY POINT TEMPS/POPS...
SPOKANE        60  80  49  80  53  87 /   0   0   0   0   0   0
COEUR DALENE  59  79  47  78  50  86 /   0  10   0   0   0   0
PULLMAN        54  79  42  78  45  85 /   0   0   0   0   0   0
LEWISTON       64  88  54  86  55  94 /   0   0   0   0   0   0
COLVILLE       55  80  42  84  48  90 /   0  10   0   0   0   0
SANDPOINT      53  75  44  77  44  85 /   0  10  10   0  10  10
KELLOGG        58  75  47  76  49  84 /   0  10  10   0  10  10
MOSES LAKE     63  87  51  85  55  92 /   0   0   0   0   0   0
WENATCHEE      64  85  55  85  59  91 /   0   0   0   0   0   0
OMAK           56  84  48  86  53  92 /   0   0   0   0   0   0

&&

.OTX WATCHES/WARNINGS/ADVISORIES...
ID...NONE.
WA...RED FLAG WARNING FROM 12 PM TO 8 PM PDT THURSDAY FOR EAST SLOPES
     NORTHERN CASCADES...OKANOGAN VALLEY...WENATCHEE AREA.

     RED FLAG WARNING UNTIL 9 PM PDT THIS EVENING FOR MOSES LAKE
     AREA...UPPER COLUMBIA BASIN...WATERVILLE PLATEAU.

     RED FLAG WARNING FROM 12 PM TO 8 PM PDT THURSDAY FOR LOWER
     GARFIELD AND ASOTIN COUNTIES...MOSES LAKE AREA...NORTHEAST
     BLUE MOUNTAINS...UPPER COLUMBIA BASIN...WASHINGTON
     PALOUSE...WATERVILLE PLATEAU.

&&
Hazardous weather outlook, Jul 9, 5:11 AM PDT, 9 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPOKANE WA
511 AM PDT WED JUL 9 2008

IDZ001>004-026-027-WAZ031>038-041>044-101215-
NORTHERN PANHANDLE-COEUR DALENE AREA-IDAHO PALOUSE-
CENTRAL PANHANDLE MOUNTAINS-LEWISTON AREA-
LEWIS AND SOUTHERN NEZ PERCE COUNTIES-NORTHEAST BLUE MOUNTAINS-
LOWER GARFIELD AND ASOTIN COUNTIES-WASHINGTON PALOUSE-
MOSES LAKE AREA-UPPER COLUMBIA BASIN-SPOKANE AREA-
NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-WENATCHEE AREA-
EAST SLOPES NORTHERN CASCADES-OKANOGAN VALLEY-WATERVILLE PLATEAU-
511 AM PDT WED JUL 9 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO...
NORTH CENTRAL IDAHO...CENTRAL WASHINGTON...EAST CENTRAL
WASHINGTON...NORTH CENTRAL WASHINGTON...NORTHEAST WASHINGTON AND
SOUTHEAST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

The office that day

Everything else NWS Spokane, WA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 9, 2:57 PM PDTRed Flag WarningOTX6 hr

Nearby

Red Flag Warnings in Washington, 2008Every red flag warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.